Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 64, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 12, 2000, 5:26 PM MDT for Kimball County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 12, 2000, 5:26 PM MDT (23:26 UTC)
- Expired
- Jul 12, 2000, 6:15 PM MDT
- In force
- 49 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kimball County, NE
The radar
The Cheyenne radar (KCYS), 85 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 5:45 PM MDT | Hail 0.75 | Bushnell, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 2:15 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -362 J/kg
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 122327 SVRCYS NEC105-130015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 526 PM MDT WED JUL 12 2000 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF KIMBALL * UNTIL 615 PM MDT * AT 525 PM MDT...DOPPLER RADAR IN CHEYENNE INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF KIMBALL...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KIMBALL AT 532 PM MDT LARGE HAIL...DAMAGING WIND AND HEAVY RAIN ARE POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTI*L 900 PM MDT WEDNESDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEAST WYOMING. LAT...LON 4137 10406 4101 10405 4101 10342 4138 10340 $$ JR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 1:52 PM MDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jul 12, 1:52 PM MDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 152 PM MDT WED JUL 12 2000 PATTERN OVR THE ROCKIES WILL REMAIN SIM THRU FRI WITH THE LRG RDG ALFT OVR THE AREA CONTG. MDLS DIFFER ON LCTN OF AXIS AND AMPLITUDE OF RDG AND BASED ON BTR RUN TO RUN CONTINUITY WILL FOLLOW THE ETA MORE CLOSELY. THE ETA CONTS TO DRIFT THE UPR HI CENTER SLWLY W AND HAS LESS AMPLITUDE WITH THE RDG AXIS THAN THE AVN OR NGM. WITH THE HI HGTS AND WARM TEMPS ALFT ASOCTD WITH THE RDG...ABV NORMAL TEMPS WILL PERSIST FOR THIS FCST OVR THE CWA. QUITE A BIT OF MID AND UPR LVL MSTR IS TRAPPED ARND THE HI AND SO QSTN IS CVRG AND TIMING OF TSTMS. SHRTWV TROF FROM CNTRL UT TO S CNTRL CO ERY THIS AFTN WILL MOV ARND THE RDG AND FINALLY EXIT THE ERN PRTN OF THE CWA JUST BFR 12Z. WITH THE WARM TEMPS ALFT...ETA DEPICTS WELL THE FTR AT H250. TSTM CVRG WILL BE GREATEST IN THE SRN PRTN OF THE CWA...E OF THE LARAMIE RANGE IN THE BTR MSTR. SVR TSTMS STILL PSBL TIL 06Z OVR THE SE CRNR OF WY AND THE SRN NEB PNHNDL WITH MAIN NEG FACTOR BEING THE WARM TEMPS ALFT. LO LIS AND HI CAPES ALG WITH GOOD DIRECTIONAL SHEAR SHUD PROVIDE FOR HVY RAIN...SOME LRG HAIL AND STG WIND GSTS...ESP IN XTRM SE WY AND THE SRN NEB PNHNDL 00Z TO 06Z. MDLS HAV HIR HGTS AND A LACK OF SHRTWV TROFS FOR THU AFTN AND NGT AND MEAN RH IS LESS THAN THAT OF THIS AFTN...SO WILL LEAVE OUT POPS FORM THU AND WITH THE NOCTURNAL TREND DUE TO THE WARM TEMPS ALFT WILL HAV LO POPS FOR THU NGT. SHRTWV TROF APRCHS FOR FRI AFTN AND WILL AGN HAV LO POPS AT THAT TIME. .EXTENDED DISCUSSION... PATTERN WITH UPR LVL RDG THRU THE PLAINS AND ROCKIES WILL CONT FOR THE NEXT SEVERAL DAYS. THE RDG BECOMES SOMEWHAT FLATTENED OVER THE WEEKEND INTO EARLY NEXT WITH THE CANADIAN SYSTEM PASSING TO THE NORTH. DIFFICULT TO TIME CONVECTION AS IT WILL BE LARGELY DEPENDENT ON SHORT WAVES MOVING AROUND THE RDG. NEXT SIG SHORT WAVE PROGGED BY MRF INTO SRN WY SAT NIGHT/SUN MORN. OTHERWISE...CONTINUED VERY WARM TEMPS. .CYS... WY...NONE. NE...NONE. WEILAND/STARK
In the hours before
Special weather statement, Jul 12, 2:39 PM MDT, 2 hours 47 minutes before
WYZ068-070-NEZ001>003-019>021-054-055-130300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 239 PM MDT WED JUL 12 2000 ...A SEVERE THUNDERSTORM WATCH POSTED UNTIL 9 PM... A SEVERE THUNDERSTORM WATCH WAS POSTED FOR GOSHEN AND EASTERN LARAMIE COUNTIES AND THE NEBRASKA PANHANDLE UNTIL 9 PM. THIS WATCH INCLUDES THE WYOMING CITIES OF PINE BLUFFS AND TORRINGTON. THIS WATCH DOES NOT INCLUDE CHEYENNE. IN THE NEBRASKA PANHANDLE IT INCLUDES COUNTIES OF BOX BUTTE...CHEYENNE...BANNER...DAWES... KIMBALL...MORRILL...SCOTTS BLUFF...AND SIOUX. THE FOLLOWING NEBRASKA CITIES ARE INCLUDED IN THIS WATCH SIDNEY...CHADRON... ALLIANCE...KIMBALL...AND SCOTTSBLUFF. e DEAL WCJIN-WYSE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 4:07 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 23 min |
| Jul 12, 4:12 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 48 min |
| Jul 12, 4:29 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 46 min |
| Jul 12, 5:00 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 15 min |
| Jul 12, 5:35 PM MDT | Flash Flood Warning | CYS | Cheyenne, Kimball | 4 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.